Approximation algorithms for multi-parameter graph optimization problems

Ivan Basov, Alek Vainshtein

Research output: Contribution to journalArticlepeer-review


Given a graph with k>2 different nonnegative weights associated with each edge e and a cost function c: Rk→R+, consider the problem of finding a minimum-cost edge subset possessing a certain property P. We prove that this problem is weakly NP-hard for a wide class of properties P and costs c, including paths, spanning trees, cuts, joins, etc. We suggest a simple approximation algorithm for this problem and find its performance guarantee.

Original languageEnglish
Pages (from-to)129-138
Number of pages10
JournalDiscrete Applied Mathematics
Issue number1-2
StatePublished - 2002


  • Approximation algorithms
  • Graph algorithms
  • Multi-parameter problems
  • Performance guarantee

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics


Dive into the research topics of 'Approximation algorithms for multi-parameter graph optimization problems'. Together they form a unique fingerprint.

Cite this